Kentucky, 2015

Damaging Winds in Kentucky, July 21, 2015

July 21, 2015 · NWS JKL · 2 events in 1 county or zone

A severe thunderstorm brought down a few trees in Pike county on July 21, 2015.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A severe thunderstorm brought down a few trees in Pike county on July 21, 2015.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 21, 2:16 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 21, 2:16 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
316 AM EDT TUE JUL 21 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 315 AM EDT TUE JUL 21 2015

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EASTERN KENTUCKY FOR
THE NEXT FEW HOURS. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH ANY THUNDERSTORM. THIS ACTIVITY SHOULD BE
OUT OF THE AREA BY 10Z. MORE ROUNDS OF PRECIPITATION WILL BE ON
TAP FOR TODAY AS A FRONTAL BOUNDARY MEANDERS ABOUT THE AREA.
ISOLATED SHOWERS AND STORMS ARE EXPECTED TO LINGER THROUGH AROUND
6Z TONIGHT...AS THE FRONT MOVES OUT OF THE AREA. MOST OF EASTERN
KENTUCKY SHOULD BE DRY ON WEDNESDAY. THE EXCEPTION COULD BE THE
AREA SOUTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80. A WEATHER
SYSTEM PASSING BY TO OUR SOUTH COULD SPREAD ENOUGH LIFT AND
MOISTURE INTO EASTERN KENTUCKY TO FIRE A FEW SHOWERS AND STORMS
ALONG AND JUST TO THE NORTH OF THE TENNESSEE BORDER.

TEMPERATURES THE NEXT COUPLE OF DAYS MAY FINALLY COME IN AT OR
SLIGHTLY BELOW NORMAL WITH ALL THE CLOUD COVER AND PRECIPITATION
WE ARE EXPECTING. TODAYS HIGHS ARE FORECAST TO TOP OUT IN THE MID
TO UPPER 80S. OVERNIGHT LOWS SHOULD BE ABLE TO FALL INTO THE LOW
TO MID 60S AS COOLER AIR FINALLY SPILLS INTO THE REGION. HIGHS ON
WEDNESDAY LOOK MUCH NICER...WITH MAX READINGS MOSTLY IN THE LOWER
80S ON TAP.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 315 AM EDT TUE JUL 21 2015

AN EXTENDED DISCUSSION WILL BE ISSUED SHORTLY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 138 AM EDT TUE JUL 21 2015

WITH THE EXCEPTION OF JKL...THE TAF SITES WERE EXPERIENCE VFR
CONDITIONS AT TAF ISSUANCE. LOZ AND SME WILL HAVE SHOWERS AND
THUNDERSTORMS MOVING ACROSS THEM BETWEEN 6 AND 8Z WITH MVFR
CONDITIONS EXPECTED. THERE COULD ALSO BE BRIEF PERIODS OF IFR
WHERE STRONGER THUNDERSTORMS OCCUR. JKL...SYM...AND SJS WILL BE
SEEING SHOWERS AND STORMS BETWEEN 7 AND 9Z. BY THE TIME THE STORMS
GET AS FAR EAST AS JKL AND SJS...THEY SHOULD BE WEAK ENOUGH FOR
MVFR CONDITIONS TO PREVAIL. AS THE STORMS CONTINUE TO WEAKEN...FOG
WILL BE THE PREDOMINANT WEATHER FEATURE...WITH MVFR TO IFR
CONDITIONS POSSIBLE AT THE TAF SITES. THE RAIN WILL CONTINUE TO
MOVE EAST THROUGH THE NIGHT...WITH ONLY SCATTERED ACTIVITY
EXPECTED BY EARLY TUESDAY AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...AR
LONG TERM...JP
AVIATION...AR
Hazardous weather outlook, Jul 21, 3:03 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
403 AM EDT TUE JUL 21 2015

KYZ044-050>052-058>060-068-069-079-080-083-084-221115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY
403 AM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT
EASTERN KENTUCKY THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY THROUGH THURSDAY NIGHT...THUNDERSTORMS WILL BE
POSSIBLE SOUTH OF THE MOUNTAIN PARKWAY.

THUNDERSTORMS ARE POSSIBLE AGAIN FROM LATE SATURDAY NIGHT THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ085>088-104-106>120-221115-
WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-
FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-
PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
403 AM EDT TUE JUL 21 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS SHOULD AFFECT MOST LOCATIONS THROUGH LATE TONIGHT AS
A COLD FRONT IMPACTS THE STATE. ANY OF THESE STORMS COULD PRODUCE
HEAVY RAINS AND RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY THROUGH THURSDAY NIGHT...THUNDERSTORMS WILL BE
POSSIBLE SOUTH OF THE MOUNTAIN PARKWAY.

THUNDERSTORMS ARE POSSIBLE AGAIN FROM LATE SATURDAY NIGHT THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING TO THE
JACKSON WEATHER OFFICE.

AR

In the hours before

Special weather statement, Jul 21, 12:59 AM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
159 AM EDT TUE JUL 21 2015

KYZ068-079-080-210645-
PULASKI-ROCKCASTLE-LAUREL-
159 AM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...ROCKCASTLE...
LAUREL...

AT 159 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LIBERTY TO MAGNUM TO FAUBUSH...AND MOVING EAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MOUNT VERNON...PULASKI...BRODHEAD...SCIENCE HILL...
BURNSIDE...PULASKI COUNTY PARK...OTTOWA...HAZEL PATCH...NAOMI...
BENT...BERNSTADT...WELLHOPE...ORLANDO...QUAIL...MAGNUM...LAKE
LINVILLE...MUELLERSVILLE...ELIHU AND LEVEL GREEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 44 AND
69.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 8.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
 LOUIS B. NUNN PARKWAY

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3714 8487 3733 8459 3736 8456 3733 8451
      3734 8450 3748 8445 3747 8438 3751 8436
      3722 8412 3700 8421 3699 8483 3706 8491
TIME...MOT...LOC 0559Z 262DEG 37KT 3734 8497 3716 8482 3707 8486

JP
Special weather statement, Jul 21, 1:10 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
210 AM EDT TUE JUL 21 2015

KYZ044-050>052-058>060-068-069-106-108-111-114-210700-
ESTILL-BATH-WOLFE-POWELL-ROCKCASTLE-MENIFEE-JACKSON-ROWAN-MORGAN-
MONTGOMERY-OWSLEY-LEE-FLEMING-
210 AM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...BATH...
WOLFE...POWELL...ROCKCASTLE...MENIFEE...JACKSON...ROWAN...MORGAN...
MONTGOMERY...OWSLEY...LEE AND FLEMING COUNTIES THROUGH 3 AM EDT...

AT 208 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PARIS TO NEAR SIDEVIEW TO NEAR KLONDIKE TO
HARDWICK TO NEAR SHIRLEY...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...STANTON...IRVINE...FLEMINGSBURG...
OWINGSVILLE...BEATTYVILLE...FRENCHBURG...CAMPTON...BOONEVILLE...
MARSHALL...HENRY...JEFFERSONVILLE...CAMARGO...CLAY CITY...RAVENNA...
WELLINGTON...SHARPSBURG...SALT LICK AND ELIZAVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 49.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 105 AND 139.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3810 8336 3790 8333 3743 8371 3749 8432
      3752 8429 3752 8420 3756 8416 3757 8409
      3765 8413 3767 8409 3778 8403 3784 8404
      3784 8400 3787 8403 3787 8402 3793 8397
      3812 8408 3832 8384 3843 8396 3851 8370
TIME...MOT...LOC 0608Z 257DEG 29KT 3828 8423 3811 8410 3799 8398 3779
8395 3757 8419

JP
Special weather statement, Jul 21, 1:47 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
247 AM EDT TUE JUL 21 2015

KYZ058>060-069-080-086-106>118-210730-
WOLFE-KNOTT-CLAY-BREATHITT-JOHNSON-JACKSON-KNOX-FLOYD-LEE-LAUREL-
ESTILL-POWELL-MENIFEE-MAGOFFIN-MORGAN-LESLIE-LETCHER-OWSLEY-PERRY-
247 AM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...KNOTT...
CLAY...BREATHITT...JOHNSON...JACKSON...KNOX...FLOYD...LEE...
LAUREL...ESTILL...POWELL...MENIFEE...MAGOFFIN...MORGAN...LESLIE...
LETCHER...OWSLEY AND PERRY COUNTIES THROUGH 330 AM EDT...

AT 246 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NADA TO CORGLETON TO SPRULE...AND MOVING EAST AT 45
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAZARD...WEST LIBERTY...JACKSON...SALYERSVILLE...BEATTYVILLE...
MANCHESTER...HINDMAN...CAMPTON...HYDEN...BOONEVILLE...MASON...
SIMPSON...HENRY...LEWIS...WELLINGTON...VICCO...BUCKHORN...SEWELL...
LANE AND BUSH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 26 AND 76.
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 9 AND 59.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 13.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3700 8399 3751 8385 3790 8380 3801 8309
      3801 8303 3796 8300 3800 8296 3799 8290
      3761 8289 3698 8305 3695 8315 3700 8312
      3702 8316 3700 8323 3696 8329
TIME...MOT...LOC 0646Z 275DEG 38KT 3784 8373 3755 8372 3703 8386

JP
Special weather statement, Jul 21, 2:32 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
332 AM EDT TUE JUL 21 2015

KYZ088-104-106-107-109-110-112-113-115-117>120-210815-
KNOTT-HARLAN-JOHNSON-BREATHITT-ELLIOTT-FLOYD-MAGOFFIN-MARTIN-MORGAN-
LESLIE-LETCHER-PIKE-PERRY-
332 AM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...HARLAN...
JOHNSON...BREATHITT...ELLIOTT...FLOYD...MAGOFFIN...MARTIN...MORGAN...
LESLIE...LETCHER...PIKE...PERRY COUNTIES THROUGH 415 AM EDT...

AT 331 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GRAYSON TO NEAR YATESVILLE LAKE STATE PARK TO ELNA TO
BONANZA TO HIPPO TO NEAR ELMROCK TO VIPER TO BIG ROCK...AND MOVING
EAST AT 45 MPH.

WINDS GUSTS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS...ESPECIALLY ON THE RIDGES.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...HAZARD...PAINTSVILLE...PRESTONSBURG...WHITESBURG...
SALYERSVILLE...HINDMAN...INEZ...SANDY HOOK...HYDEN...MASON...
ESTILL...CUMBERLAND...JENKINS...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...FLEMING-NEON...LYNCH AND MARTIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 49 AND 59.
 KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
 KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY  KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 20.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 24.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.
 U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3727 8235 3712 8272 3692 8286 3701 8346
      3702 8346 3736 8332 3757 8309 3785 8302
      3796 8311 3825 8315 3816 8291 3796 8300
      3800 8293 3788 8261 3796 8253 3767 8229
      3765 8218 3755 8213 3754 8197
TIME...MOT...LOC 0731Z 275DEG 43KT 3834 8295 3807 8272 3790 8294 3767
8286 3755 8288 3742 8306 3718 8312 3706 8322

JP
Special weather statement, Jul 21, 3:12 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
412 AM EDT TUE JUL 21 2015

KYZ110-118-120-210900-
LETCHER-FLOYD-PIKE-
412 AM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LETCHER...FLOYD...
AND PIKE COUNTIES THROUGH 5 AM EDT...

AT 410 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DANA TO NEAR OSBORN TO NEAR VIRGIE TO MYRA TO
PARTRIDGE...AND MOVING EAST AT 45 MPH.

WINDS GUSTS AS HIGH AS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ESPECIALLY ON THE RIDGESTOPS.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...WHITESBURG...JENKINS...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...FLEMING-NEON...MARTIN...FOREST HILLS...CHLOE...EHKHORN
MINE...FISHTRAP LAKE...EAST MCDOWELL...ALPHORETTA...GARDEN VILLAGE...
SPEIGHT...CROMONA...MAYKING...HONAKER AND COLEMAN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 9 AND 10.
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 24.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3727 8235 3723 8250 3712 8272 3705 8272
      3701 8278 3701 8303 3728 8271 3743 8276
      3758 8277 3767 8227 3762 8221 3765 8218
      3759 8213 3755 8213 3756 8208 3753 8205
      3755 8204 3754 8197
TIME...MOT...LOC 0810Z 268DEG 37KT 3757 8267 3745 8258 3736 8255 3727
8261 3701 8287

JP

The radar

The Jackson,KY radar (KJKL), 87 km away, was scanning. The volume nearest the first event began at 08:37 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
July 21, 3:35 AM EST
Where
Pike County, Canada
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.620, -82.330

Trees were blown down near Canada.

Thunderstorm Wind, Pike

When
July 21, 3:35 AM EST
Where
Pike County, Sidney
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.620, -82.370

Trees were blown down near Sidney.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586366, 586367.